MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIATRS60AMT
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during second firing with purple reloads with reinforcement in a laparoscopic bariatric, surgeon made a pre-shot making the shooting noise, made the reading as if it had stapled, but made only a pre-shot locking the load, was replaced by a load without reinforcement and the stapling was done in the correct way.Surgeon reported 3 defective reloads.No patient injury.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
D10 concomitant product/s: egiatrs60amt egia trs 60 amt articulat lot/serial #:(b)(6); egiatrs60amt egia trs 60 amt articulat lot/serial #:(b)(6); unk-sigadapt unknown signia egia adapter lot/serial #:unk; sigphandle sig power sigphandle handle lot/serial #:unk; sigpshell sig power sigpshell control shell stap lot/serial #:unk additional information: d9, d10, g1 (manufacturer name, mfr contact first name, last name, street 1, mfr city, region, postal code, email, phone number), medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the reload had a full staple complement.Functionally, the reload was loaded into a representative instrument.The reload was applied to test media, all staples were placed and the test media was cleanly transected.The reload interlock was tested and found to function properly.It was reported that the device initially fires but failed to complete the firing cycle.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: the buttress material was torn from the reloads sutures.The product analysis noted evidence that the device was not used as intended.This issue can be caused by excessive manipulation of the reload during use which can cause the reinforcement material to tear and/or detach.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: if the endo gia¿ reinforced reload with tri-staple¿ technology is inserted percutaneously, ensure the incision is wide enough to acc ommodate the instrument so that excessive force is not placed on the jaws of the instrument.When using the endo gia¿ ultra universal stapler to grasp or manipulate tissue multiple times, the staple line reinforcement material secured on the anvil and cartridge ma y move and/or dislodge.In the event that the reinforcement material shifts upon clamping, unclamp the stapler and reposition on tissue.Dipping the reload in sterile saline prior to positioning the reload at the target tissue may help flatten the material on the cartridge.5.To avoid damage or contamination, always use clean gloves and ensure care is taken when handling the endo gia¿ reinforced reload with tri-staple¿ technology, so as not to damage the staple line reinforcement material.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key14594868
Report Number1219930-2022-02095
Device Sequence Number5453410
Product Code GDW
UDI-Device Identifier10884521191013
UDI-Public10884521191013
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K133938
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberEGIATRS60AMT
Device Catalogue NumberEGIATRS60AMT
Device Lot NumberN1A0629Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date06/03/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Patient SexFemale